would remeron cause someone to lose feelings for their girfriends/boyfriends/wives/husbands? to the extent the person starts looking at their partner in another impression? in this case, the guy used to be under prozac. he went cold turkey for a month before he started on remeron. thanks.
honestly, it's a very scary experience to me. i got together with me boyfriend when he was under prozac. throughout the withdrawal period until before he took remeron, we were still alright. but after he took remeron, things like took a 360 degrees change in him & it feels like we have never been in love before.
could psychological medications cause someone to fall in love & fall out of love? i dont want to be under an impression that prozac gave me a boyfriend & remeron took away me boyfriend. thank you.
Indirectly I suppose they could. I don't expect it is fall in or out of love but rather an apathy or lack of interest which may be due to the disorder the medication is being proposed to treat or due to the medication itself. If one were to fall in and out of love I would question whether it were love in the first place or I would question what caused the change.
How does your boyfriend feel on the new med? Does he feel better or worse?
I think you need to have a conversation with your boyfriend and see what is going on. Is he relapsing (due to the medication change) or did he make a decision or commitment when unwell?? There are heaps of different scenarios. Best to talk to him and get it straight. At least then you know where you stand.
the initial side effects were present on him when he was on the new med, remeron. there is an increase in his appetite, he felt drowsy, etc. in the 1st week of medication, we were still okay with each other; but in the 2nd/3rd week, things started to drastically change when he said that he felt as though his entire mind has been reset by the medication, that his brain seems to cant function properly, suddenly asked for a short break from each other & subsequently he just kept himself away from me, even though he is still able to mildly interact with me friends but his topics are often very random, very brief and very short-span. and he also suddenly has vivid interest in things and new taste which are different from his personality/character.
from what i knew about his medical history, he was often in a dream-like state in which life is like watching video. he could not remember things beyond one week, and only remember significant things/events that impacts him. he has problems interacting with people and that affected his social life greatly because people do not understand how he feels when he talks about stuffs and just shelf them aside. he subsequently isolated himself from people. he was initially given lexapro which reacted too strongly he got switched to lexapro, prozac before remeron. he cold turkey from prozac before he started on remeron.
i dont know how should i start me conversation with him given that he isnt good with words, and that he is unable to make any decisions at this moment in time of anything regarding our relationship. so it's like we are in-the-middle-of-nowhere state now. he was alright with prozac when he got together with me, before adverse effects (split headache, slowing down in actions/thoughts that affected his work) came along that resulted in the switch of med to remeron. when he took remeron, things were okay at the start, but as abovementioned it has since turned quite drastic.
it looked as though he is reset back to his original state of not being able to interact much with people, he is now virtually isolated from the world as in, he now tends to keep things to himself and only mentions about some stuffs which are relevant to interact with people. when we started off, he asked me whether i truly want to walk this journey with him as he fights through the battle with his psychological condition to recovery, i agreed upon it and is still holding onto it.
me & me friends were thinking of whether we should go about advising him to change medication because there seems to be too drastically a change in him from his original self just within a short span of two weeks. it's like we have met someone different from whom we knew before the previous month when he was withdrawn from prozac.
You could discuss your concerns with him and ask if he could bring them up with his psychiatrist. It's a hard one.
You might also get some good advice from people on the depression and anxiety community forums. People there may be able to offer more support and better advice.
Some of what you describe sounds like depression, some like anxiety.
Would writing stuff down for him be more helpful? Some people are better at communicating via the written word. This would also give him more time to process his thoughts.
I guess you could give him space and play the situation moment by moment. You also need to look at what is good for you.
My 87 year old husband, after a month on Remeron, forgot our 25 year very good marriage and became infatuated with a woman half his age. As far as I know it is over between them and he is somewhat his old self, but still on Remeron and who knows what could happen. The drug lifted him from a deep depression, but at what cost! He credits the girlfriend for giving him a reason to live and restoring his libido.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST